Michigan, 2012

Winter Storm in Michigan, November 23 to 24, 2012

November 23 to 24, 2012 · NWS APX · 4 events in 4 counties and zones

This was the first substantial lake effect snow event of the season, as strong northwest winds brought in cold air behind a secondary cold front. A dominant lake effect snow band set up on the evening of the 23rd from southern Torch Lake, to just east of the village of Kalkaska, all the way to Higgins Lake.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS APX wrote it up.

This was the first substantial lake effect snow event of the season, as strong northwest winds brought in cold air behind a secondary cold front. A dominant lake effect snow band set up on the evening of the 23rd from southern Torch Lake, to just east of the village of Kalkaska, all the way to Higgins Lake. By morning of the 24th, snowfall totals of 10 to 15 inches were common along this narrow band. The highest amount, 15 inches, occurred 5 miles north of Kalkaska. Wind gusts of 30 to 40 mph were common early in the event, making for substantial blowing and drifting concerns.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before the first event at Nov 23, 4:39 PM EST, 21 minutes earlier.

Area forecast discussion, Nov 23, 4:39 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
439 PM EST FRI NOV 23 2012

.SYNOPSIS...
ISSUED AT 437 PM EST FRI NOV 23 2012

GUSTY NORTHWEST WINDS WILL PERSIST ACROSS NORTHERN
MICHIGAN...REINFORCING THIS COLDER AIRMASS AND LAKE EFFECT SNOW
SHOWERS OVERNIGHT. THE COLD AIR AND SNOW SHOWERS WILL LINGER OVER
NORTHERN MICHIGAN THROUGH THE WEEKEND...WITH LIGHT TO MODERATE
ACCUMULATIONS EXPECTED OVER THE SNOW BELTS OF EASTERN UPPER AND
NORTHWEST LOWER BY SATURDAY.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 437 PM EST FRI NOV 23 2012

CURRENTLY, LAKE EFFECT SNOW BANDS HAVE ESTABLISHED THEMSELVES OVER
NW LOWER WITH STILL A LITTLE BIT MORE SHIFTING IN THE BAND STRUCTURE
YET TO GO. WINDS HAVE GONE FROM WEST TO WNW TO NW OVER THE PAST 3
HOURS, BRINGING A BRIEF SHOT OF MODERATE TO HEAVY SNOW OVER SOME OF
THE NW FLOW AREAS.

TONIGHT...HOWEVER, THE WINDS ARE EXPECTED TO MOVE TO A NNW FLOW.
WINDS 1000-850 MB WIND DIRECTIONS ARE EXPECTED TO MOVE FROM THE NW
(310-320 DEGREES) THIS EVENING TO BE LOCKED IN AT 330 TO 340 DEGREES
OVERNIGHT, WHICH WOULD PUT THE MAJORITY SNOW NEAR ANTRIM AND
KALKASKA COUNTIES WITH SOME OF THE SNOW FALLING NEAR TVC AND INTO
LEELANAU COUNTIES. BECAUSE OF THE SHIFT IN THE SNOW BANDS EXPECTED
THE SOME OF THE SNOW FALL WILL SPREAD A LITTLE FARTHER TO THE WEST.
WITH THE WINDS THAT ARE STILL EXPECTED TO BE 40+ MPH ALONG THE LAKE
MICHIGAN SHORE LINE AND THE HIGHER SNOW FALL TOTALS HAVE DECIDED TO
CHANGE THE WIND ADVISORY TO A WINTER WEATHER ADVISORY.

SATURDAY...DELTA TS CONTINUE AROUND 20C IN THE FORECAST AREA, WITH
THE WINDS LOCKED AROUND 330 DEGREES IN THE MORNING. THE ONE FACTOR
THAT WILL CHANGE IS 850-700 MB LAYER RH FALLS OFF TO BELOW 50% BY
THE AFTERNOON AND THE WINDS SHIFT BY 30 DEGREES DISRUPTING THE
BANDS. SO SNOW WILL CONTINUE INTO THE AFTERNOON, BUT THE INTENSITY
WILL FALL OFF FROM THE LIGHT TO MODERATE AMOUNTS TO THE MINOR TO
LIGHT AMOUNTS AND BE SPREAD AROUND FROM NEAR TVC IN THE MORNING TO
THE UP CLOSER TO MANCELONA AND GAYLORD BY THE AFTERNOON, BEFORE
COMING TO AN END IN THE EVENING WHEN THE 850 MB RIDGE AXIS MOVES
THROUGH THE REGION AND SHUTS OFF THE LES MACHINE.

&&

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 437 PM EST FRI NOV 23 2012

IN THE NEARER TERM...FAIRLY DEEP TROUGHINESS/COOL AIR LINGERS ACROSS
EASTERN CANADA AND DOWN INTO THE GREAT LAKES/NEW ENGLAND REGION INTO
THE EARLY PART OF THE UPCOMING WORK WEEK...ALTHOUGH CORE OF COLDEST
AIR DOES EXIT EAST OF THE STATE BY SUNDAY. ONGOING LAKE EFFECT SNOWS
DWINDLE ON SATURDAY. BUT HAVE TO DEAL WITH A QUICK/CLIPPER SYSTEM ON
SUNDAY...DETAILS BELOW.

FOR LATER PERIODS...SUBTLE FOUR-WAVE HEMISPHERIC PATTERN IN PLACE TO
START THIS FORECAST PERIOD WITH TWO DOMINANT LONG WAVE TROUGHS...ONE
CENTERED OVER EASTERN NOAM AND SECOND TROUGH ACROSS ASIA. PATTERN
MORPHS INTO A FIVE-WAVE HEMISPHERIC PATTERN OVER THE NEXT 7 DAY
PERIOD WITH THE OL' GULF OF ALASKA/PAC NW TROUGH RE-EMERGING.
HOWEVER...UNLIKE A WEEK OR TWO AGO...NEGATIVE NAO/NORTH ATLANTIC
BLOCKING ALSO DEVELOPS THIS TIME AROUND WHICH MAINTAINS COLDER AIR
ACROSS EASTERN CANADA INTO NEW ENGLAND AND PARTS OF THE GREAT LAKES
AND WARMER AIR/RIDGING ACROSS THE PLAINS...AT LEAST TEMPORARILY.

SATURDAY NIGHT AND SUNDAY...SHARP SFC RIDGE AND WEDGE OF DRY AIR
SLATED TO ADVANCE THROUGH THE STATE SATURDAY EVENING BACKING WINDS
WESTERLY AND EVENTUALLY SW. THIS SHOULD END LAKE SNOW SHOWERS FOR
THE MOST PART SATURDAY EVENING ALTHOUGH WITH DELTA T/S STILL RUNNING
IN THE HIGH TEENS WILL KEEP CHANCY POPS FOR SNOW SHOWERS GOING FOR
PARTS OF EASTERN UPPER AND NRN LOWER MICHIGAN.

GETS A BIT MORE INTERESTING AGAIN OVERNIGHT SATURDAY NIGHT THROUGH
SUNDAY. WEAKISH LOW PRESSURE SYSTEM ORIGINATING FROM THE CANADIAN
PRAIRIES STILL SLATED TO MOVE QUICKLY ESE THROUGH ONTARIO/NRN GREAT
LAKES...SO CALLED CLIPPER SYSTEM. NOT AN ABUNDANCE OF MOISTURE/
PRECIP WITH THIS SYSTEM...TYPICAL OF A CLIPPER SYSTEM. BUT QUICK
SHOT OF MODEST WARM ADVECTION WILL LIKELY BRING A PERIOD OF LIGHT
SNOW THROUGH THE REGION OVERNIGHT THROUGH SUNDAY MORNING. MINOR
ACCUMULATIONS. OF MORE INTEREST HOWEVER...SW FLOW AHEAD OF THE WAVE
AND PLENTY OF OVER WATER INSTABILITY WILL LIKELY BRING A PERIOD OF
LAKE ENHANCED SNOW SHOWERS INTO PARTS OF EASTERN UPPER MICHIGAN AND
PERHAPS A SLIVER OF NW LOWER MICHIGAN THROUGH SUNDAY MORNING. AS A
RESULT...HAVE A COUPLE INCHES OF SNOW ACCUMULATION IN THOSE AREAS.

SUNDAY NIGHT THROUGH MONDAY...CLIPPER SYSTEM SLIDES OFF EAST OF THE
STATE WHILE SFC HIGH PRESSURE BEGINS TO GRADUALLY BUILD INTO THE
GREAT LAKES FROM THE WEST. MICHIGAN REMAINS IN FAIRLY PERSISTENT NW
FLOW THROUGH THIS PERIOD WHILE POCKET OF COLDER AIR GETS PULLED INTO
THE REGION BEHIND THE DEPARTING LOW (850 MB TEMPS FORECAST AS LOW AS
-14C BY MONDAY MORNING). MOISTURE IS NOT GREAT AND SYNOPTIC FORCING
IS LACKING. NONETHELESS...GIVEN THE INSTABILITY...SUSPECT LAKE SNOW
SHOWERS WILL KEEP GOING TO VARYING DEGREES IN THE SNOW BELT AREAS
RIGHT THROUGH MONDAY NIGHT.

EXTENDED PERIODS (TUESDAY THROUGH FRIDAY)...NW FLOW ALOFT REMAINS
DOMINANT THROUGH NEXT WEEK WHILE DEEPER TROUGHINESS (AND COLDEST
AIR) SHIFTS A BIT TOWARD NEW ENGLAND...BUT STILL BLOCKED BY STRONG
RIDGING IN THE NORTH ATLANTIC (THE AFOREMENTIONED -NAO). MEDIUM
RANGE GUIDANCE DOES HINT AT SHIFTING SOME WARMER AIR/RIDGING OVER
THE WESTERN CONUS TOWARD THE GREAT LAKES LATE IN THE WEEK AND INTO
NEXT WEEKEND. BUT AGAIN GIVEN THE ATLANTIC BLOCKING...WILL HAVE TO
SEE HOW THAT GOES. IN TERMS OF SENSIBLE WEATHER...ENOUGH COLD AIR IN
PLACE THROUGH MUCH OF THE WEEK THAT NUISANCE LAKE EFFECT SNOW
SHOWERS WILL PROBABLY CONTINUE TO ONE DEGREE OR ANOTHER. ANOTHER
WEAK LOW PRESSURE SYSTEM AND COLD FRONT WILL PASS THROUGH THE NRN
LAKES AROUND MIDWEEK DRAGGING IN ANOTHER SHOT OF COLDER AIR AND
BOOST TO THE LAKE EFFECT SNOW MACHINE. HIGH PRESSURE FOLLOWS FOR THE
BALANCE OF THE WORK WEEK WITH RELATIVELY QUIET WEATHER...ALTHOUGH
THE ECMWF DOES HINT AT A SUBTLE BOUNDARY/INVERTED TROUGH SLIPPING
INTO THE REGION LATE THURSDAY/EARLY FRIDAY. SO BASICALLY HAVE POPS
IN THE FORECAST FOR VARYING PARTS OF THE FORECAST AREA THROUGH THE
WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1235 PM EST FRI NOV 23 2012

LAKE EFFECT SNOW IS BEGINNING TO FORM OVER NW LOWER. THIS IS
AFFECTING MAINLY MBL, TVC, AND PLN. APN LOOKS LIKE IT WILL REMAIN
UNDER VFR CIGS FOR THE NEXT FEW HOURS, EXPECT WHEN A FEW SNOW
SHOWERS STRAY ACROSS THE AERODROME. THEN IT LOOKS LIKE SNOW WILL
BE IN THE VCNTY, BUT PROBABLY NOT OVER OVER THE AIRPORT THE REST OF
THE NIGHT. AT THE OTHER THREE SITES, TVC WILL BE THE PROBABLY HOLD
STEADIER THAN THE OTHER TWO, AS TVC IS EXPECTED TO BE DOMINATED BY
THE LAKE EFFECT SNOW BANDS FOR THE NEXT 24 HOURS. PLN AND MBL ARE
ON THE FRINGE OF THE LAKE EFFECT AND COULD RADICALLY VARY FROM VFR
TO IFR CONDITIONS IN JUST 20 MINUTES DEPENDING ON THE INTENSITY OF
THE SNOW BAND. THIS TOO, WILL LAST THROUGH THE NIGHT.

&&

.MARINE...
ISSUED AT 437 PM EST FRI NOV 23 2012

TONIGHT THROUGH SUNDAY...WINDS IN NORTHERN LAKE MICHIGAN WILL
CONTINUE TO GUST TO 40 MPH DURING THE EVENING, BEFORE THE GRADIENT
RELAXES OVERNIGHT. THE SAME IS TRUE OF THE WINDS ON LAKE HURON.
WINDS WILL CONTINUE THROUGH THE NIGHT AT GALE FORCE. AS THE HIGH
BUILDS INTO THE REGION AND THE RIDGE IS ALMOST INTO OUR AREA, THE
GRADIENT SHOULD RELAX SUFFICIENTLY FOR ONLY SMALL CRAFT CRITERIA
FOR THE DAY ON SATURDAY. SATURDAY NIGHT AND SUNDAY, THE WINDS WILL
REMAIN BELOW SMALL CRAFT CRITERIA WITH THE RELAXED GRADIENT AS THE
NEXT SYSTEM MOVES INTO THE FORECAST AREA.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY UNTIL 7 AM EST SATURDAY FOR MIZ008-
     019>022-025>028-031.
LH...SMALL CRAFT ADVISORY UNTIL 5 AM EST SATURDAY FOR LHZ345-346-349.
     GALE WARNING UNTIL 1 AM EST SATURDAY FOR LHZ347-348.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EST SATURDAY FOR LMZ341.
     GALE WARNING UNTIL 1 AM EST SATURDAY FOR LMZ323-342-344>346.
LS...SMALL CRAFT ADVISORY UNTIL 5 AM EST SATURDAY FOR LSZ322.
     GALE WARNING UNTIL 1 AM EST SATURDAY FOR LSZ321.

&&

SYNOPSIS...KB
SHORT TERM...JL
LONG TERM...BA
AVIATION...JL
MARINE...JL
Hazardous weather outlook, Nov 23, 4:47 PM EST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
447 PM EST FRI NOV 23 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
241245-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
447 PM EST FRI NOV 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

ACCUMULATING LAKE EFFECT SNOW WILL DEVELOP OVER PORTIONS OF THE
OUTLOOK AREA TONIGHT. THE COMBINATION OF GUSTY WINDS...SOME AS HIGH
AS 40 MPH NEAR LAKE MICHIGAN...AND SNOW WILL CREATE AREAS OF REDUCED
VISIBILITIES AND HAZARDOUS TRAVEL CONDITIONS. SEE ONGOING ADVISORY
FOR FURTHER DETAILS.

GALE FORCE WINDS ARE POSSIBLE THROUGH TONIGHT ACROSS MUCH OF THE
NEARSHORE WATERS OF NORTHERN MICHIGAN. SEE NEARSHORE FORECAST FOR
ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY WIND GUSTS AND SNOWFALL REPORTS TO THE
NATIONAL WEATHER SERVICE IN GAYLORD AT 1-800-647-8676.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL
LOWERCASE)

JK/JSL

In the hours before

Local storm report, Nov 23, 11:52 AM EST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
1152 AM EST FRI NOV 23 2012

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     NON-TSTM WND DMG 4 SSW MAPLETON          44.85N 85.55W
11/23/2012                   GRAND TRAVERSE     MI   LAW ENFORCEMENT

            TREE DOWN BLOCKING TRAFFIC AT THE
            INTERSECTION OF PENINSULA DR. AND LIN DALE
            DR.

0720 AM     NON-TSTM WND GST 2 SSE WATERS            44.88N 84.69W
11/23/2012  M42 MPH          OTSEGO             MI   MESONET

            REPORTED AT MESOWEST STATION MC020

0648 AM     NON-TSTM WND GST 11 ESE GOETZVILLE       45.99N 83.90W
11/23/2012  M42 MPH          LSZ322             LS   MESONET

            REPORTED AT NOS-PORTS STATION DTLM4

0636 AM     NON-TSTM WND GST MACKINAC ISLAND         45.87N 84.64W
11/23/2012  M45 MPH          MACKINAC           MI   AWOS

            REPORTED AT AWOS STATION MCD

0520 AM     NON-TSTM WND GST 2 S WEST BRANCH         44.25N 84.23W
11/23/2012  M43 MPH          OGEMAW             MI   MESONET

            REPORTED AT MESOWEST STATION MC023

0508 AM     NON-TSTM WND GST 1 SSE EMPIRE            44.80N 86.05W
11/23/2012  M43 MPH          LEELANAU           MI   MESONET

            REPORTED AT RAWS STATION SBDM4

0501 AM     NON-TSTM WND GST 1 NW PELLSTON           45.57N 84.80W
11/23/2012  M40 MPH          EMMET              MI   ASOS

            REPORTED AT ASOS STATION PLN

0500 AM     NON-TSTM WND GST 1 E MACKINAW CITY       45.78N 84.72W
11/23/2012  M41 MPH          CHEBOYGAN          MI   MESONET

            REPORTED AT NOS-NWLON STATION MACM4

0456 AM     NON-TSTM WND GST 1 SW BEAVER ISLAND      45.69N 85.57W
11/23/2012  M41 MPH          CHARLEVOIX         MI   AWOS

            REPORTED AT AWOS STATION SJX

0455 AM     NON-TSTM WND GST 3 WNW CHEBOYGAN         45.65N 84.53W
11/23/2012  M41 MPH          CHEBOYGAN          MI   AWOS

            REPORTED AT AWOS STATION SLH

0450 AM     NON-TSTM WND GST 1 E WOLVERINE           45.27N 84.59W
11/23/2012  M54 MPH          CHEBOYGAN          MI   MESONET

            REPORTED AT MESOWEST STATION MC025

0450 AM     NON-TSTM WND GST 2 E CADILLAC            44.25N 85.37W
11/23/2012  M43 MPH          WEXFORD            MI   MESONET

            REPORTED AT MESOWEST STATION MC015

0436 AM     NON-TSTM WND GST 1 SW GAYLORD            45.02N 84.70W
11/23/2012  M43 MPH          OTSEGO             MI   ASOS

            REPORTED AT ASOS STATION GLR

0420 AM     NON-TSTM WND GST EVERGREEN SHORES        45.90N 84.74W
11/23/2012  M42 MPH          MACKINAC           MI   MESONET

            REPORTED AT MESOWEST STATION MC012

0352 AM     NON-TSTM WND GST 1 SE TRAVERSE CITY      44.74N 85.58W
11/23/2012  M47 MPH          GRAND TRAVERSE     MI   ASOS

            REPORTED AT ASOS STATION TVC

&&

IRIS SYSTEM
Local storm report, Nov 23, 2:46 PM EST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
246 PM EST FRI NOV 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     NON-TSTM WND DMG 2 S CENTRAL LAKE        45.04N 85.26W
11/23/2012                   ANTRIM             MI   SPOTTER

            TREE DOWN AND POWER OUTAGE REPORTED FROM SPOTTER IN
            CENTRAL LAKE AREA

&&

BERGER
Local storm report, Nov 23, 4:10 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
410 PM EST FRI NOV 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     NON-TSTM WND DMG BOYNE FALLS             45.17N 84.90W
11/23/2012                   CHARLEVOIX         MI   CO-OP OBSERVER

            LARGE MATURE PINE TREE DOWN.

&&

BERGER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 winter storm. Local standard time, as filed.

Winter Storm, Antrim

When
November 23, 5:00 PM EST to November 24, 5:00 AM EST
Where
Antrim forecast zone
Reported by
Public
Coordinates
45.007, -85.176 (the zone’s center; the record gives no point)

Winter Storm, Kalkaska

When
November 23, 5:00 PM EST to November 24, 5:00 AM EST
Where
Kalkaska forecast zone
Reported by
Public
Coordinates
44.685, -85.090 (the zone’s center; the record gives no point)

Winter Storm, Crawford

When
November 23, 5:00 PM EST to November 24, 5:00 AM EST
Where
Crawford forecast zone
Reported by
Trained Spotter
Coordinates
44.684, -84.610 (the zone’s center; the record gives no point)

Winter Storm, Roscommon

When
November 23, 5:00 PM EST to November 24, 5:00 AM EST
Where
Roscommon forecast zone
Reported by
Public
Coordinates
44.336, -84.612 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2012Every state in 2012This day in weather historyWarnings in Michigan, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 421766, 421768, 421769, 421770.